Health Information and Tools >  Nervous System Problems Caused by Medicines
Facebook Tweet Email Share

Main Content

Nervous System Problems Caused by Medicines

Many prescription and non-prescription medicines can cause symptoms related to the nervous system. A few examples are:

  • Antipsychotic medicines.
  • Medicines taken to control nausea.
  • Medicines used to treat Parkinson's disease, restless legs syndrome, and other nervous system problems.

Nervous system problems are often side effects or symptoms of overuse of prescription and non-prescription medicines. Almost every drug is capable of producing nervous system problems. Be sure to review a complete list of all your medicines, both prescription and non-prescription, with your doctor or pharmacist. Medicines can also interact with each other and cause problems.

Frequent use of non-prescription medicine to control a troublesome symptom should also be discussed with your doctor. Symptoms such as headaches, dizziness, or blurred vision may be a sign that further evaluation is needed.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.